advertisement
Question
Posted by: John | 2007/03/28

Constipation after surgery

Hi
A month ago I underwent cystoscopy surgery to fix a blockage in the urethra under general anesthetic. Since the surgery I've suffered sevre constipation. I've gone from a daily bowel movement before the op to once or twice a week with a small stool size. I've put of 5 kilos in the past month. Laxatives provide little to no help and I do not want to be reliant on them. The surgeon says it may be the anesthetic that has affect my system. Please help!!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear John
It could be due to medication you used for pain or spasm and maybe is still using. Antispasmodics, painkillers with codeiene in it are common culprits. Try taking fybogel orange with a full cup/mug of tea ( rooibos or ceylon) twice a day, get yourself some gliserine suppositories and put one in the rectum every second day just when you wake up. See if you are taking any medication that could be causing this?
Take a probiotica supplement with each meal.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement